Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 8, 2011, 7:39 PM EDT for Brevard County, Indian River County, Saint Lucie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2011, 7:39 PM EDT (23:39 UTC)
- Expired
- Oct 8, 2011, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:49 PM EDT | TSTM WND GST 48 | 4 Wnw Indialantic, FL | KMLB AT MELBOURNE AIRPORT MEASURED A 42KT/48MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WWUS82 KMLB 082339
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT SAT OCT 8 2011
FLZ047-054-059-147-090030-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
739 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...ST.
LUCIE COUNTY...
* UNTIL 830 PM EDT.
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 14 MILES EAST OF THE
COAST BETWEEN BREVARD AND SAINT LUCIE COUNTIES MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO FORT PIERCE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2726 8028 2722 8029 2721 8066 2756 8068
2766 8081 2782 8085 2847 8086 2878 8097
2879 8079 2876 8075 2880 8073 2874 8071
2875 8075 2849 8063 2842 8065 2843 8061
2838 8059 2809 8056 2732 8022 2726 8021
TIME...MOT...LOC 2336Z 098DEG 34KT 2824 8041
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 2:49 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 8, 2:49 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT SAT OCT 8 2011
.DISCUSSION...
...HEAVY RAIN WITH LOCAL FLOODING LIKELY THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE
WEEKEND...
CURRENT-TONIGHT...CONTINUED BANDS OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE COASTAL WATERS CONTINUE TO FEED ONSHORE
WITH ABUNDANT RAINFALL ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON.
LARGE AREA OF HIGH PRESSURE REMAINS IN PLACE OVER THE MID ATLANTIC
STATES WITH LOW PRESSURE DEVELOPING OVER THE NORTHWEST CARIBBEAN.
THE TIGHT GRADIENT HAS KEPT CONDITIONS WINDY ALONG THE COAST.
FURTHER ALOFT AN AREA OF LOW PRESSURE OVER THE EASTERN GULF
CONTINUES TO SPIN AND PROVIDE LARGE SCALE LIFT.
THE MAIN CONCERN CONTINUES TO BE THE TRAINING OF RAIN ECHOES AND
RESULTING HEAVY RAINFALL. SOME STRONGER BANDS ARE SETTING UP FURTHER
SOUTHWARD THIS AFTERNOON WHERE IT HAS BEEN A LITTLE DRIER...AT LEAST
EARLIER TODAY. FIGURE THIS TREND TO CONTINUE BUT CANNOT RULE OUT
HEAVY RAINFALL ANYWHERE ACROSS EAST CENTRAL FLORIDA FOR THE
REMAINDER OF THE AFTERNOON AND OVERNIGHT. MOS GUIDANCE HAS PRETTY
MUCH GONE 80 PERCENT OR HIGHER FOR POPS ACROSS ALL OF OUR ZONES AND
IT IS EXTREMELY HARD TO BEAT WHEN THAT HIGH. EXPECT AN ADDITIONAL
INCH OR TWO OF RAINFALL THROUGH TONIGHT ACROSS MUCH OF THE
INTERIOR...LOCALLY HIGHER AMOUNTS OF 2 TO 4 INCHES ENTIRELY
POSSIBLE. ALONG THE COAST...ESPECIALLY SOUTHWARD FROM THE CAPE
EXPECT AN ADDITIONAL 2 TO 4 INCHES IN MANY AREAS WITH LOCALLY 3 TO 6
INCHES NOT OUT OF THE QUESTION. A FLOOD WATCH CONTINUES FOR ALL OF
EAST CENTRAL FLORIDA WITH THE EXCEPTION OF LAKE COUNTY.
SOME SQUALLS...ESPECIALLY NEAR THE COAST WILL HAVE GUSTS TO 40 TO 45
MPH. THERE MAY BE ADDITIONAL REPORTS OF MINOR TREE DAMAGE IN FUTURE
SQUALLS. WIND ADVISORIES/LAKE WIND ADVISORIES EXIST ALONG THE
COAST/INTERIOR RESPECTIVELY AND ARE IN EFFECT UNTIL 8 PM.
THE SURF CONTINUES TO BE VERY DANGEROUS...EVEN WITH A SURF
BOARD...AND VENTURING INTO THE OCEAN IS NOT ADVISED. BEACH EROSION
WILL CONTINUE TO ADD UP AND EVENTUALLY WILL BECOME SIGNIFICANT IN
SPOTS. THE HIGH SURF ADVISORY WILL BE EXTENDED THROUGH SUNDAY NIGHT
LATE.
SUN-SUN NIGHT...THE STRONG HIGH PRESSURE RIDGE TO THE NORTH WEAKENS
A BIT AS A TROUGH OF LOW PRESSURE NEAR THE VICINITY OF THE NORTH
CARIBBEAN/SOUTHERN GULF BEGINS TO DEVELOP WITH PRESSURE SLOWLY
DROPPING HERE. THE UPPER LOW PRESSURE OVER THE EASTERN GULF REMAINS
BUT TEMPERATURES ALOFT WILL WARM A FEW DEGREES. HOWEVER...A DEEP
FLOW OF MOISTURE RICH AIR WILL CONTINUE TO FEED INTO THE FLORIDA
PENINSULA KEEPING SHOWER CHANCES AT 80 PERCENT WITH A CONTINUED
THREAT OF ISOLATED STORMS. EASTERLY WINDS WILL REMAIN ELEVATED
ACROSS THE AREA AS THE TIGHT PRESSURE GRADIENT REMAINS SO A LAKE
WIND ADVISORY OR PERHAPS ANOTHER STRAIGHT WIND ADVISORY (COAST) MAY
AGAIN BE POSSIBLE. THE FLOOD WATCH CONTINUES THROUGH SUNDAY EVENING.
...PREVIOUS EXTENDED DISCUSSION...
MON-MON NIGHT...THE EAST COAST RIDGE AXIS WILL GRADUALLY ERODE AS
THE GOMEX LOW PUSHES NORTH AND A HI AMP TROF OVER THE GREAT PLAINS
PUSHES EAST. DRIER AIR OVER THE WRN GOMEX WILL WRAP AROUND THE SRN
PERIPHERY OF THE GOMEX LOW AND INTO FL...RESULTING IN MUCH LWR
PRECIP CHANCES TO START THE WORK WEEK. POPS SLIGHTLY HIGHER ALONG
THE COAST TO ACCOUNT FOR PSBL SEABREEZE FORMATION AND LONGER
DURATION FOR DRY AIR ADVECTION...BUT OVERALL POPS WILL BE AOB 40%.
DECREASED PRECIP AND SWRLY FLOW WILL ALLOW TEMPS TO WARM INTO THE
U80S/L90S INTERIOR... SEA BREEZE ALONG THE COAST WILL KEEP READINGS
IN THE M/U80S. LIGHT SRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE
L/M70S.
TUE-FRI...FCST WILL DEPEND ON THE EVOLUTION OF THE GOMEX LOW AND HOW
QUICKLY THE HIGH PRESSURE RIDGE BREAKS DOWN OR MOVES INTO THE WRN
ATLC. GFS/ECMWF HAVE SIMILAR SOLUTIONS THAT BRING THE BROAD CENTER
OF THE SFC LOW ACRS THE FL PENINSULA ON WED THEN OFF THE MID ATLC
COAST BY DAYBREAK THU. SOLUTION SEEMS REASONABLE AS BY MID WEEK A
120KT H30-H20 JET STREAK OVER THE N PAC WILL WORK ITS WAY INTO THE
WRN CONUS AND ADD ITS ENERGY TO THE DEEP TROF ON THE WRN PERIPHERY
OF THE RIDGE. AS THE RIDGE ERODES...THE GOMEX LOW WILL LIFT NE ACRS
THE STATE. NWRLY FLOW ON THE BACKSIDE OF THE LOW WILL PULL DRIER AIR
WILL FILTER INTO FL BY LATE WEEK...DROPPING PRECIP CHANCES BLO
MENTIONABLE LVLS. TEMPS LARGELY WITHIN 2-3F OF CLIMO AVG.
&&
.AVIATION...CONTINUED LIGHT/MODERATE...OCCASIONALLY HEAVIER BANDS OF
RAINFALL CONTINUE ACROSS THE AREA. RECENTLY...ACTIVITY HAS FOCUSED
FURTHER SOUTH TOWARDS KVRB...KFPR AND NEAR KSUA. FIGURE THIS
SOUTHWARD TREND COULD CONTINUE THE REMAINDER OF THE AFTERNOON AND
EVENING. HOWEVER...ANYWHERE IN EAST CENTRAL FLORIDA WILL BE PRONE TO
OCCASIONAL HEAVY SQUALLS OVERNIGHT...ESPECIALLY NEAR THE COAST.
AREAS OF MVFR/IFR CIGS/VSBYS WILL OCCUR THROUGH THE NIGHT. MOS
GUIDANCE SUGGESTS HIGH COVERAGE (80 PERCENT) AREAWIDE AGAIN ON SUN
AND PROSPECTS OF ANOTHER DAY LIKE TODAY (SAT) ARE A POSSIBILITY. THE
TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA WITH MODERATE/STRONG
EASTERLY FLOW CONTINUING ON SUN.
&&
.MARINE...CURRENT-SUN NIGHT...FAIRLY STRONG HIGH PRESSURE REMAINS
STATIONED OVER THE MID ATLC STATES WITH TROUGH OF LOW PRESSURE
DEVELOPING OVER THE SOUTHEAST GOMEX/FLORIDA STRAITS. THIS WILL
CONTINUE TO KEEP A TIGHT PRESSURE GRADIENT OVER THE AREA WITH A HIGH
COVERAGE OF SQUALLS.
GALE WARNING CONTINUES THRU THE END OF THE PERIOD. WINDS/SEAS VERY
HAZARDOUS TO SMALL CRAFT. FREQUENT GUSTS TO GALE FORCE IN/OUTSIDE OF
FAST MOVING SQUALLS. MOVEMENT OF SQUALLS OUT OF THE EAST OR
EAST-SOUTHEAST AT 30 TO 35 KTS.
...PREVIOUS EXTENDED MARINE DISCUSSION...
MON-MON NIGHT...WINDS WILL DIMINISH AND VEER TO THE SE AS THE RIDGE
AXIS BEGINS TO WEAKEN AND THE SFC LOW REMAINS TRAPPED OVER THE
GOMEX. SEAS WILL GRADUALLY DIMINISH BUT ARE EXPECTED TO REMAIN AOA
SCA LVLS THROUGH THE EARLY TUE MORNING.
TUE-WED...S/SW WINDS WILL PREVAIL AS THE GOMEX LOW PUSHES ACRS THE
FL PENINSULA AND WORKS ITS WAY UP THE ERN SEABOARD. SCA SEAS MAY
LINGER OVER THE OFFSHORE LEG INTO TUE AFTN...BUT SHOULD FALL BLO 6FT
AREAWIDE BY DAYBREAK WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 82 75 87 / 80 80 50 40
MCO 70 82 70 88 / 70 80 50 40
MLB 75 81 74 87 / 80 80 50 40
VRB 79 83 73 87 / 80 80 50 40
LEE 70 82 69 88 / 70 80 50 40
SFB 72 82 71 88 / 70 80 50 40
ORL 71 82 71 87 / 70 80 50 40
FPR 80 83 72 87 / 80 80 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
HIGH SURF ADVISORY FROM 4 PM SUNDAY TO 4 AM EDT MONDAY FOR
SEMINOLE.
AM...GALE WARNING UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
IMPACT WEATHER UPDATES/RADAR....CRISTALDI/VOLKMERHazardous weather outlook, Oct 8, 10:15 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT SAT OCT 8 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1015 AM EDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THROUGH TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS MOVING QUICKLY WEST AROUND 30 MPH WILL OCCUR. OCCASIONAL LIGHTNING STRIKES...TORRENTIAL DOWNPOURS AND GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. .FLOOD IMPACT... ONSHORE MOVING SHOWERS AND STORMS ARE EXPECTED TO START REPEATING ACROSS THE SAME AREAS. LOCAL RAIN AMOUNTS OF 5 TO 7 INCHES CAN BE EXPECTED ALONG THE COAST WITH LOCAL RAIN AMOUNTS 3 TO 5 INCHES ACROSS PORTIONS OF THE INTERIOR. THERE WILL LIKELY BE SOME NUISANCE FLOODING PROBLEMS THAT DEVELOP AS THE HEAVY RAIN FALLS ON ALREADY SATURATED GROUND. A FLOOD WATCH REMAINS IN EFFECT. .HIGH WIND IMPACT... STRONG LOW LEVEL EASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS TODAY...ESPECIALLY IN SQUALLS. MINOR DAMAGE AND POWER OUTAGES WILL BE POSSIBLE...ESPECIALLY FROM FALLING TREE LIMBS. A WIND ADVISORY IS IN EFFECT ALONG THE COAST THROUGH THIS EVENING. CONDITIONS WILL BE HAZARDOUS FOR SMALL BOATS ON AREA LAKES. .COASTAL FLOOD IMPACT... THE OCEAN WILL BE LIKE A WASHING MACHINE AS GUSTY EASTERLY WINDS OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING WAVES ALONG THE BEACHES. VENTURING INTO THE SURF WILL BE HAZARDOUS... EVEN FOR THOSE ON SURF BOARDS. LARGE WAVES BREAKING ON JETTIES WILL ALSO OCCUR. A HIGH SURF ADVISORY IS IN EFFECT. DUE TO THE PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT. .RIP CURRENT IMPACT... THE PRIMARY BEACH HAZARD TODAY WILL BE LARGE AND DANGEROUS BREAKING WAVES. HOWEVER...VERY STRONG RIP CURRENTS CAN OCCUR IN THESE ROUGH CONDITIONS...ESPECIALLY NEAR PIERS AND JETTIES. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 40 AND 45 KNOTS. .WIND AND SEA IMPACT... EAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO AROUND 15 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS AND A THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH AT LEAST SUNDAY AS A WEAK LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHWARD FROM THE FLORIDA STRAITS. MARINE CONDITIONS ON SUNDAY WILL REMAIN VERY HAZARDOUS WITH GALE CONDITIONS LIKELY. WINDS AND SEAS ARE FORECAST TO GRADUALLY DECREASE EARLY NEXT WEEK. DANGEROUS SURF AND SIGNIFICANT BEACH EROSION WILL OCCUR INTO EARLY NEXT WEEK. WINDS AND SEAS SHOULD SUBSIDE BY TUESDAY...BUT THE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR DAMAGE...FLOODING AND RAINFALL TOTALS OVER 3 INCHES. LASCODY/SEDLOCK
In the hours before
Special weather statement, Oct 8, 5:50 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EDT SAT OCT 8 2011
FLZ047-054-147-082245-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
550 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...
* UNTIL 645 PM EDT.
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 16 MILES EAST OFF THE
BREVARD AND INDIAN RIVER COUNTY COASTLINE. THE STORMS WERE MOVING
WEST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO VERO BEACH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2756 8032 2757 8078 2764 8078 2783 8085
2849 8087 2878 8096 2878 8077 2876 8075
2878 8074 2875 8073 2875 8075 2869 8071
2869 8070 2848 8063 2842 8065 2842 8062
2837 8059 2822 8059 2809 8056
TIME...MOT...LOC 2147Z 101DEG 33KT 2843 8036
67Local storm report, Oct 8, 6:40 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 3 SSW PORT SAINT LUCIE 27.24N 80.37W
10/08/2011 M6.50 INCH ST. LUCIE FL TRAINED SPOTTER
SPOTTER REPORTED A STORM TOTAL SO FAR OF 6.50 INCHES OF
RAIN SINCE MIDNIGHT THURSDAY NIGHT.
&&
ARBSpecial weather statement, Oct 8, 6:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EDT SAT OCT 8 2011
FLZ047-054-147-082345-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
646 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...
* UNTIL 745 PM EDT.
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OFF THE BREVARD AND
INDIAN RIVER COUNTY COAST MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO VERO BEACH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2758 8033 2757 8075 2765 8078 2765 8087
2834 8086 2879 8095 2879 8079 2875 8074
2847 8064 2842 8065 2842 8062 2837 8060
2809 8056 2786 8043
TIME...MOT...LOC 2244Z 094DEG 14KT 2820 8052
67Local storm report, Oct 8, 7:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
703 PM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST PATRICK AIRFORCE BASE 28.24N 80.61W
10/08/2011 M46.00 MPH BREVARD FL OTHER FEDERAL
KCOF MEASURED WIND GUST OF 40 KT/46 MPH.
0555 PM TSTM WND GST 4 S JENSEN BEACH 27.18N 80.22W
10/08/2011 M46.00 MPH MARTIN FL AWOS
KSUA AT WITHAM FIELD AIRPORT MEASURED A WIND GUST OF 40
KT/46 MPH.
0604 PM TSTM WND GST 5 NW FORT PIERCE 27.50N 80.37W
10/08/2011 M45.00 MPH ST. LUCIE FL ASOS
KFPR FORT PIERCE MEASURED 39 KT/45 MPH WIND GUST.
0653 PM TSTM WND GST 2 SSW GIFFORD 27.65N 80.42W
10/08/2011 M46.00 MPH INDIAN RIVER FL ASOS
KVRB AT VERO BEACH AIRPORT MEASURED A WIND GUST OF 40
KT/46 MPH.
&&
ARBLocal storm report, Oct 8, 7:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 E BITHLO 28.57N 81.01W
10/08/2011 M7.50 INCH ORANGE FL TRAINED SPOTTER
SINCE ABOUT MIDNIGHT
0700 PM HEAVY RAIN 4 S COCOA 28.31N 80.75W
10/08/2011 M7.46 INCH BREVARD FL COCORAHS
UPDATED RAINFALL TOTAL SINCE ABOUT 11PM
&&
ARBSpecial weather statement, Oct 8, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT SAT OCT 8 2011
FLZ047-054-059-147-090030-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
739 PM EDT SAT OCT 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...ST.
LUCIE COUNTY...
* UNTIL 830 PM EDT.
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 14 MILES EAST OF THE
COAST BETWEEN BREVARD AND SAINT LUCIE COUNTIES MOVING WEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO FORT PIERCE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2726 8028 2722 8029 2721 8066 2756 8068
2766 8081 2782 8085 2847 8086 2878 8097
2879 8079 2876 8075 2880 8073 2874 8071
2875 8075 2849 8063 2842 8065 2843 8061
2838 8059 2809 8056 2732 8022 2726 8021
TIME...MOT...LOC 2336Z 098DEG 34KT 2824 8041
67The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Oct 7, 9:08 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 9:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Oct 7, 9:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 7, 10:12 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 7, 11:57 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Oct 8, 2:11 AM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 3:48 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
| Oct 8, 3:48 AM EDT | Wind Advisory | MLB | Volusia | 40 hr |
| Oct 8, 4:29 AM EDT | Gale Watch | MLB | 4 hr | |
| Oct 8, 5:19 AM EDT | Special Weather Statement | MLB | Brevard | 56 min |
| Oct 8, 7:25 AM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Oct 8, 8:06 AM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| Oct 8, 8:08 AM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Oct 8, 8:15 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 45 min |
| Oct 8, 8:24 AM EDT | Gale Warning | MLB | 36 hr | |
| Oct 8, 9:15 AM EDT | Special Weather Statement | MLB | Osceola | 15 min |
| Oct 8, 9:33 AM EDT | Areal Flood Advisory | MLB | Brevard | 4 hr |
| Oct 8, 10:11 AM EDT | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Oct 8, 10:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Oct 8, 11:00 AM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Oct 8, 11:50 AM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Oct 8, 1:16 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Oct 8, 1:53 PM EDT | Areal Flood Advisory | MLB | Indian River | 112 min |
| Oct 8, 2:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Oct 8, 2:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 8, 2:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Oct 8, 3:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Oct 8, 3:39 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Oct 8, 3:52 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Okeechobee, Orange, Osceola, Saint Lucie and 2 more | 3 hr |
| Oct 8, 4:26 PM EDT | Special Weather Statement | MLB | Brevard | 64 min |
| Oct 8, 5:50 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 55 min |
| Oct 8, 6:46 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 59 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.